after 2 years of the lowest dose of Xanax 0.25 (1/2 tablet) up to 2 tablets daily and sometimes three. And just stopped it 5 weeks ago and put on Klonopin--lowest dose--couldn't tolerate it, so began weaning off and not have been off one week and pretty miserable. Is it because I went off the Xanax to the Klonopin and then fairly quickly off of that? And I take .25 mg of Atenolol daily for irregular heart beat and high b/p. Can take 2 a day if b/p elevates. Just reading where Atenolol can help in the withdrawal symptoms form Benzo's. I have chronic A-fib too, the other reason for the Atenolol. So, for a week now and no benzo's, I have been miserable--lightheaded/nausea/ dizzy/ difficulty sleeping and just feel 'rotten' really! Trying to 'push thru'. How long will this last since I was never on high doses of either of these Benzo's--but daily. And since I can take 2 atenolol, would it be ok to do that to help in this withdrawal process. I am a senior female and otherwise in good health. Just miserable with these withdrawal symptoms. How long before relief takes place? I don't want to go back on them after a week clear of both and 5 weeks clear of Xanax! Really tough at various times--tremors, nausea, lightheaded feeling and anxiety! Thanks
Yanks; Yes as long as your doctor says you can take that much atenolol this could help you with the withdrawals. I want, to be honest with you even with such low dose's of Xanax, But for a long time, it can take longer to get it out of your system. But it's going to say 7 to 14 days to get all of the benzos out of your system. Klonopin stays in your system longer because it is one of the longest acting benzodiazepines.And Klonopin going off the 1/2 life should be out of you in 11 to 14 days from the time you took your last one. And you are correct the Atenolol should help with the withdrawals and as long as the doctor says it's okay you should just take the other half of it mid-day when you start to feel more anxious, or nausea. Also, try to eat a few soda crackers and Ginger ale helps with nausea and other symptoms or you could get some ginger root and just cut a bit off and put it in something your eating works really well for people with chronic problems. You sound like you know yourself well and the medications you are on so if you do have any problems it could be still some anxiety if you still have it after this, Or if you have any problems call your doctor.
Just so you know if you think the anxiety is causing some of these problems ask your doctor about Lorazepam this is the preferred benzo for us older people.And has the shortest 1/2 life of all of them and if you recall another would be generic Librium that well give you an idea of what is safer for you to use in our age bracket. Please feel free to contact us again anytime if we can help you there are lots of great people here that have been through these things. hope this well help you some. oh by the way that ginger root is in the vegetable department if you want to give it a try. Have a great weekend and Thanksgiving also. Chuck1957. Now remember to check with your doctor if you have any problems.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Feb 2012 • 3 answers
High Blood Pressure - I have been taking Atenolol for about 9 years, changing dosage at times due to
Posted 1 Apr 2013 • 2 answers
Posted 13 Feb 2014 • 1 answer
Posted 30 Dec 2014 • 3 answers
Posted 18 Apr 2018 • 1 answer